# SDR CA120206005

- Difficulty date: January 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 7160 · Engine Air Intake System
- Part: Heater
- Part number: 4100S02804
- Condition: Burned
- Location: Nr 1 Eng Intake
- Part time: 2,005 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CLIMB, THE ACFT WAS APPROACHING CLOUD.  DUE TO EXCESSIVE CLOUD COVER THE ICE PROTECTION WAS SELECTED ON EARLY AT APPROX +7C.  A SHORT TIME AFTER SELECTING THE ENGINE INTAKE BYPASS DOORS,  THE END ADPT HEAT 1 CAUTION LIGHT ILLUMINATED.  THE QRH ITEMS WERE COMPLETED, RESULTING IN THE ACFT REMAINING CLEAR OF ICING CONDITIONS.  ONCE THE ENGINE INTAKE BYPASS DOOR WERE DESELECTED, THE CAUTION LIGHT WENT OUT.  ANOTHER ATTEMPT AT RE-SELECTING THE BYPASS DOORS WAS MADE, RESULTING IN THE SAME OUTCOME.  FURTHER INVESTIGATION FOUND THAT THE ASSOCIATED CIRCUIT BREAKER HAD POPPED.  LINE MAINTENANCE INVESTIGATION REVEALED AN OVERHEATING FAILURE OF THE HEATER ADAPTOR HEATING ELEMENT. INTAKE HEATER REPLACED & FOLLOWING APPROPRIATE GROUND CHECKS IAW THE AMM THE ACFT WAS RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.  THE REMOVED HEATER ADAPTOR HAS BEEN RETURNED TO THE MFG FOR ASSESSMENT AND REPAIR.
